Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 125, NWS Great Falls, MT

September 7, 2007Fergus County, Montana

NWS Great Falls, MT issued this severe thunderstorm warning at Sep 7, 2007, 7:35 PM MDT for Fergus County, Montana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2007, 7:35 PM MDT (01:35 UTC)
Expired
Sep 7, 2007, 8:15 PM MDT
In force
40 min
Issued by
NWS Great Falls, MT
Area
Counties, with a storm outline in the text

County Fergus County, MT

The radar

The Billings radar (KBLX), 164 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:25 PM MDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 7, 5:25 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
525 PM MDT FRI SEP 7 2007

UPDATED AVIATION SECTION

.DISCUSSION...

TODAY THROUGH SUNDAY...AN UNSETTLED PATTERN WILL AFFECT PRIMARILY
THE NORTHERN HALF OF THE FORECAST AREA DURING THE NEXT SEVERAL DAYS.
TWO WEAK STORM SYSTEMS WILL CROSS THE NORTH CENTRAL PLAINS...THE
FIRST OF WHICH IS CURRENTLY OVER THE AREA AND WILL EXIT TO THE EAST
BY MIDDAY SATURDAY. RAIN ACCUMULATIONS ARE ANTICIPATED TO REMAIN
BELOW ONE QUARTER INCH DURING THIS TIME. THERE WILL BE A BRIEF
RESPITE AROUND MIDDAY SATURDAY...WHILE CLOUD BASES ONCE AGAIN LOWER
IN THE AFTERNOON WITH THE ARRIVAL OF THE NEXT STORM SYSTEM. THE
NORTHERLY ORIGINS OF BOTH SYSTEMS WILL KEEP THE FLOW OF COOLER AIR
AND WIDESPREAD CLOUD COVER IN THE FORECAST AREA DURING THIS PERIOD
AS WELL. ALSO...TEMPERATURES AT THE HIGHEST PEAKS ALONG THE ROCKY
MOUNTAIN FRONT WILL BE SUFFICIENTLY COLD TO SUPPORT SNOW DURING
TONIGHT AND SATURDAY NIGHT. ZUMPFE

SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...THE REGION IS SANDWICHED
BETWEEN UPPER LEVEL FEATURES THROUGH THE MID TERM...A BROAD TROUGH
OVER CENTRAL CANADA AND THE NORTH CENTRAL STATES AND A BROAD RIDGE
OVER THE PACIFIC. A SHORTWAVE OFF THE TROUGH WILL BE EXITING SOUTH
OF THE REGION SUNDAY NIGHT AND THE RIDGE WILL BEGIN TO GAIN A LITTLE
GROUND BY MONDAY. TEMPERATURES WILL REMAIN BELOW NORMAL MONDAY BUT
WILL WARM FOR TUESDAY AND WEDNESDAY. THE STRONG NORTHWEST FLOW ALOFT
AND THE CLOSE PROXIMITY OF THE TROUGH WILL KEEP TEMPS FROM GETTING
MUCH MORE THAN A COUPLE DEGREES ABOVE NORMAL AT BEST. PRECIPITATION
WILL BE SPARSE THROUGH THE PERIOD WITH JUST A SLIGHT CHANCE WITH THE
WAVE ON SUNDAY NIGHT...THEN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY
NIGHT AS WEAK DISTURBANCES RIDE DOWN THE BACK SIDE OF THE TROUGH.
THOMSON

THURSDAY AND FRIDAY...MODELS INDICATED A BUILDING UPPER LEVEL RIDGE
OF HIGH PRESSURE FOR A MOSTLY DRY AND WARM WEATHER PATTERN.
THUS...WILL GO FOR ABOVE SEASONAL AVERAGE  TEMPERATURES WITH LITTLE
OR NO PRECIPITATION. HOWEVER...THERE WILL BE ISOLATED SHOWERS MAINLY
OVER THE SOUTHWEST AND ALONG THE ROCKY MOUNTAIN FRONT ON THURSDAY.
WILLIAMSON DC

&&

.AVIATION...
UPDATED 2325Z.
A DISTURBANCE ALOFT CONTINUES TO MOVE ACROSS THE AREA. SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 04Z OVER NORTHERN
MONTANA. SKIES WILL BE PARTLY CLOUDY OVER SOUTHERN MONTANA WITH
ISOLATED SHOWERS A POSSIBILITY. CONDITIONS WILL SLOWLY IMPROVE AFTER
10Z AS THE UPPER DISTURBANCE MOVES AWAY FROM THE AREA. MVFR
CONDITIONS DUE TO LOW CEILINGS AND RAIN ACROSS THE NORTH WITH VFR
CONDITIONS OVER SOUTHERN MONTANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  42  65  40  63 /  50  20  20  40
CTB  36  61  38  62 /  70  20  30  30
HLN  44  66  44  65 /  20  10  20  30
BZN  44  68  41  62 /  10  10  20  30
WEY  35  62  35  57 /  20  10  20  30
DLN  40  65  40  59 /   0  10  10  10
HVR  43  67  42  67 /  70  20  20  20
LWT  43  59  41  58 /  50  30  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ZUMPFE
LONG TERM...THOMSON/WILLIAMSON DC
AVIATION...EMANUEL

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 7, 4:21 AM MDT, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
421 AM MDT FRI SEP 7 2007

MTZ008>015-044>055-081100-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
421 AM MDT FRI SEP 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.